Alert archive / Mississippi / Flash Flood Warnings in 2019

Flash Flood Warning 39, NWS Jackson, MS

April 13, 20195 counties in Mississippi

NWS Jackson, MS issued this flash flood warning at Apr 13, 2019, 9:07 PM CDT for 5 counties in Mississippi. It was in force for 3 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 13, 2019, 9:07 PM CDT (02:07 UTC)
Expired
Apr 14, 2019, 12:00 AM CDT
In force
3 hr
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
None

Counties Carroll County, MS, Choctaw County, MS, Grenada County, MS, Montgomery County, MS, Webster County, MS

The radar

The Columbus AFB radar (KGWX), 124 km from the middle of the area, began a volume at 02:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 13, 9:48 PM CDTFLASH FLOODGrenada, MSSTREETS ARE FLOODING IN THE CITY OF GRENADA.
Apr 14, 12:07 AM CDTHEAVY RAIN 4.472 Nw Fentress, MS4.47 INCHES OF RAIN MEASURED JUST WEST OF ACKERMAN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 41 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 2.1 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2019-04-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 200 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2019-04-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 434 square meters per square second.1939587897Sfc1 km3 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
200 J/kg
Mixed-layer CIN
-52 J/kg
Mixed-layer LCL
1309 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
434 m²/s²
0-3 km storm-relative helicity
639 m²/s²
Significant tornado parameter
0.5
Supercell composite
2.1

Open this sounding in Storm Lab

The text

As transmitted.

496 
WGUS54 KJAN 140207
FFWJAN
MSC015-019-043-097-155-140500-
/O.NEW.KJAN.FF.W.0039.190414T0207Z-190414T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Jackson MS
907 PM CDT SAT APR 13 2019

The National Weather Service in Jackson has issued a

* Flash Flood Warning for...
  Choctaw County in central Mississippi...
  Carroll County in north central Mississippi...
  Grenada County in north central Mississippi...
  Webster County in north central Mississippi...
  Montgomery County in north central Mississippi...

* Until midnight CDT.

* At 905 PM CDT, the broadcast media reported flash flooding across 
  the warned area, especially in the Eupora area. Widespread two to 
  four inches of rain have fallen, with a majority across 
  southeastern Carrollton, Montgomerey, Webster and western Choctaw 
  Counties. Flash flooding is already occurring.

* Some locations that will experience flooding include...
  Grenada, Winona, Black Hawk, Leflore, Jefferson, Eupora, Ackerman,
  Vaiden, Duck Hill, Kilmichael, Mathiston, North Carrollton, Gore
  Springs, Teoc, Malmaison, Avalon, Lodi, Poplar Creek, Clarkson and
  Seven Pines.

Additional rainfall amounts of one to three inches are possible in 
the warned area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the
dangers of flooding.

&&

LAT...LON 3387 8977 3387 8951 3372 8951 3374 8904
      3356 8902 3356 8909 3320 8911 3320 8921
      3311 8922 3311 8932 3329 8932 3329 8970
      3321 8976 3333 9017 3342 9017 3346 9010
      3381 9014 3382 8993 3390 8992 3390 8977

$$

DC

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Apr 13, 7:16 PM CDT, 1 hour 51 minutes earlier.

Area forecast discussion, Apr 13, 7:16 PM CDT, 1 hour 51 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
716 PM CDT Sat Apr 13 2019

...THE THREAT FOR SIGNIFICANT SEVERE WEATHER WILL CONTINUE TO
THROUGH MUCH OF THE NIGHT...

.UPDATE...
Updated for 00Z aviation discussion

&&

.AVIATION...
00Z TAF discussion:

Zone of numerous TSRA/+TSRA ahead of an approaching cold front will
gradually shift east across the forecast area overnight followed
by a cold advection pattern that should envelop the entire are by
daybreak. MVFR/IFR ceilings will be common along with variable
gusty surface winds making for poor to hazardous aviation weather
conditions. /EC/

&&

.DISCUSSION...

Through tonight: A powerful shortwave trough and associated cold
front moving from the southern plains into the lower MS Valley are
supporting a significant severe weather event over the ArkLaMiss
region. Prefrontal convection has been robust as it begins to
cross the Mississippi River and move into extreme western MS. The
warm sector environment in this area is characterized by an
extreme combination of instability and wind shear (ML CAPE up to
2500 J/KG and effective SRH > 400 m2/s2) that is supportive of
supercells and strong tornadoes. Expect the prefrontal convection
to gradually shift to the I-55 corridor by early evening, with
additional severe convection developing ahead of the cold front
that is approaching from the west. A broken linear convective
system will likely move across eastern MS late tonight with
straight-line wind damage becoming more of a concern vs strong
tornadoes. In addition heavy rainfall should become less of a
concern as the system becomes more progressive. One thing that is
of higher confidence is that the cold front should push east of
MS before daybreak. Primary points to be made here are that
threats remain about the same and updates going forward will be to
show a diminishing severe weather threat as the cold front pushes
across the area. /EC/

Sunday through Friday: As the upper trough lifts to the northeast
on Sunday morning, showers in cyclonic flow/cold advection will
affect the northern half of the CWA as the surface low lifts
away. A surface high quickly builds into the region on Monday and
upper ridging will set the stage for quiet weather for the first
half of the week. Temperatures will be near normal for this time
of year during this period - highs in the 70s/lower 80s and lows
near 50. Now, Monday morning will be a bit chilly with the surface
high developing over the area and temps will fall into the lower
40s, perhaps into the 30s in some sheltered locations.

The next weather-maker will come as another strong upper trough that
will move over the Central Plains on Wednesday. Being 5 days out,
the global models still differ a bit in solutions. The EMCWF still
has an open trough while the GFS has a deeper, closed low, both over
the same vicinity though. As the trough tracks eastward Wednesday
into Thursday, a frontal boundary will push through the ArkLaMiss.
Diffluent flow aloft will be conducive for intense vertical motion
and storm development over our region. In the warm sector of this
system, PWs will peak above 1.5 inches. At this time, the
instability and shear values appear to be conducive for another
potential round of severe storms. Will hold off of mentioning it in
the HWO at this time since there's so much going on in the short
term and we are still 5 days out with this system. Also, at this
time, it appears that the system will be progressive enough that
heavy rains and flash flooding shouldn't be much of an issue, but
depending on how the models continue to develop this system, that
will need to be re-evaluated. The model consensus has the system
exiting the area by Thursday night. The trough will push east and a
surface high builds into the region again. This appears to allow the
weather over the Easter weekend to be quiet and near normal.
Hopefully this solution continues. /10/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       56  61  42  73 /  84  20   0   0
Meridian      63  67  43  74 /  89  10   0   0
Vicksburg     55  61  43  72 /  81  28   1   0
Hattiesburg   61  66  43  75 /  82   4   0   0
Natchez       52  61  43  73 /  78  10   0   0
Greenville    53  60  44  69 /  94  31   0   0
Greenwood     55  59  42  70 /  91  54   0   0

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Wind Advisory until 10 PM CDT this evening for MSZ018-019-
     025>027-034>036-040>043-047>049-053>066-072>074.

LA...Wind Advisory until 10 PM CDT this evening for LAZ007>009-015-
     016-023>026.

AR...Wind Advisory until 10 PM CDT this evening for ARZ074-075.

&&
Hazardous weather outlook, Apr 13, 3:06 PM CDT, 6 hours 1 minute before
Hazardous Weather Outlook
National Weather Service Jackson MS
306 PM CDT Sat Apr 13 2019

ARZ074-075-LAZ007>009-015-016-023-025-MSZ034>036-040>042-047-
142015-
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Tensas-Washington-Humphreys-Holmes-
Issaquena-Sharkey-Yazoo-Warren-
306 PM CDT Sat Apr 13 2019

This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, central Mississippi, northwest
Mississippi, and west central Mississippi.

.DAY ONE...Tonight and Sunday

SEVERE THUNDERSTORMS
THREAT...Moderate
TIMING...The rest of this afternoon through tonight

FLOODING
THREAT...Elevated
TIMING...The rest of this afternoon through tonight

NON-THUNDERSTORM WINDS
THREAT...Elevated
TIMING...The rest of this afternoon through tonight

A severe weather outbreak is likely Saturday afternoon into early
Sunday morning. Tornadoes, some of which could be strong,
widespread damaging winds up to 70mph, and golf ball to baseball
size hail are likely.

(https://www.weather.gov/images/jan/graphicast/1.png)

Heavy rainfall from multiple rounds of storms will lead to flash
flooding Saturday afternoon into early Sunday morning. 1-3" of
rain with locally higher amounts is expected.

(https://www.weather.gov/images/jan/graphicast/2.png)

A few downed trees and power lines are possible due to sustained
winds ranging from 25 to 30 mph and potential for wind gusts
around 40 mph. Travel will also be difficult for those in high
profile vehicles.

(https://www.weather.gov/images/jan/graphicast/3.png)

.DAYS TWO THROUGH SEVEN...Sunday night through Friday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region remainder
of the afternoon through tonight.

MSZ018-019-025-142015-
Bolivar-Sunflower-Leflore-
306 PM CDT Sat Apr 13 2019

This hazardous weather outlook is for portions of north central
Mississippi, and northwest Mississippi.

.DAY ONE...Tonight and Sunday

SEVERE THUNDERSTORMS
THREAT...Enhanced
TIMING...The rest of this afternoon through tonight

FLOODING
THREAT...Elevated
TIMING...The rest of this afternoon through tonight

NON-THUNDERSTORM WINDS
THREAT...Elevated
TIMING...The rest of this afternoon through tonight

A severe weather outbreak is likely Saturday afternoon into early
Sunday morning. Tornadoes, a few possibly strong, damaging winds
up to 70mph, and golf ball size hail are likely.

(https://www.weather.gov/images/jan/graphicast/1.png)

Heavy rainfall from multiple rounds of storms will lead to flash
flooding Saturday afternoon into early Sunday morning. 1-3" of
rain with locally higher amounts is expected.

(https://www.weather.gov/images/jan/graphicast/2.png)

A few downed trees and power lines are possible due to sustained
winds ranging from 25 to 30 mph and potential for wind gusts
around 40 mph. Travel will also be difficult for those in high
profile vehicles.

(https://www.weather.gov/images/jan/graphicast/3.png)

.DAYS TWO THROUGH SEVEN...Sunday night through Friday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region remainder
of the afternoon through tonight.

MSZ029>033-037>039-045-046-051-052-142015-
Webster-Clay-Lowndes-Choctaw-Oktibbeha-Attala-Winston-Noxubee-
Neshoba-Kemper-Newton-Lauderdale-
306 PM CDT Sat Apr 13 2019

This hazardous weather outlook is for portions of central
Mississippi, east central Mississippi, north central Mississippi,
and northeast Mississippi.

.DAY ONE...Tonight and Sunday

SEVERE THUNDERSTORMS
THREAT...Enhanced
TIMING...The rest of this afternoon through tonight

FLOODING
THREAT...Limited
TIMING...The rest of this afternoon through tonight

NON-THUNDERSTORM WINDS
THREAT...Limited
TIMING...The rest of this afternoon through tonight

A severe weather outbreak is likely Saturday afternoon into early
Sunday morning. Tornadoes, a few possibly strong, damaging winds
up to 70mph, and golf ball size hail are likely.

(https://www.weather.gov/images/jan/graphicast/1.png)

Heavy rainfall from multiple rounds of storms could lead to flash
flooding Saturday afternoon into early Sunday morning. 1-2" of
rain with locally higher amounts is expected.

(https://www.weather.gov/images/jan/graphicast/2.png)

Weak trees and limbs may break and fall due to sustained winds up
to 25 mph and wind gusts around 35 mph. High profile vehicles
could also be affected.

(https://www.weather.gov/images/jan/graphicast/3.png)

.DAYS TWO THROUGH SEVEN...Sunday night through Friday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region remainder
of the afternoon through tonight.

MSZ026>028-142015-
Grenada-Carroll-Montgomery-
306 PM CDT Sat Apr 13 2019

This hazardous weather outlook is for portions of north central
Mississippi.

.DAY ONE...Tonight and Sunday

SEVERE THUNDERSTORMS
THREAT...Enhanced
TIMING...The rest of this afternoon through tonight

FLOODING
THREAT...Elevated
TIMING...The rest of this afternoon through tonight

NON-THUNDERSTORM WINDS
THREAT...Limited
TIMING...The rest of this afternoon through tonight

A severe weather outbreak is likely Saturday afternoon into early
Sunday morning. Tornadoes, a few possibly strong, damaging winds
up to 70mph, and golf ball size hail are likely.

(https://www.weather.gov/images/jan/graphicast/1.png)

Heavy rainfall from multiple rounds of storms will lead to flash
flooding Saturday afternoon into early Sunday morning. 1-3" of
rain with locally higher amounts is expected.

(https://www.weather.gov/images/jan/graphicast/2.png)

Weak trees and limbs may break and fall due to sustained winds up
to 25 mph and wind gusts around 35 mph. High profile vehicles
could also be affected.

(https://www.weather.gov/images/jan/graphicast/3.png)

.DAYS TWO THROUGH SEVEN...Sunday night through Friday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region remainder
of the afternoon through tonight.

MSZ044-050-142015-
Leake-Scott-
306 PM CDT Sat Apr 13 2019

This hazardous weather outlook is for portions of central
Mississippi.

.DAY ONE...Tonight and Sunday

SEVERE THUNDERSTORMS
THREAT...Moderate
TIMING...The rest of this afternoon through tonight

FLOODING
THREAT...Limited
TIMING...The rest of this afternoon through tonight

NON-THUNDERSTORM WINDS
THREAT...Limited
TIMING...The rest of this afternoon through tonight

A severe weather outbreak is likely Saturday afternoon into early
Sunday morning. Tornadoes, some of which could be strong,
widespread damaging winds up to 70mph, and golf ball to baseball
size hail are likely.

(https://www.weather.gov/images/jan/graphicast/1.png)

Heavy rainfall from multiple rounds of storms could lead to flash
flooding Saturday afternoon into early Sunday morning. 1-2" of
rain with locally higher amounts is expected.

(https://www.weather.gov/images/jan/graphicast/2.png)

Weak trees and limbs may break and fall due to sustained winds up
to 25 mph and wind gusts around 35 mph. High profile vehicles
could also be affected.

(https://www.weather.gov/images/jan/graphicast/3.png)
.DAYS TWO THROUGH SEVEN...Sunday night through Friday

.DAYS TWO THROUGH SEVEN...Sunday through Friday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region remainder
of the afternoon through tonight.

LAZ024-026-MSZ043-048-049-053>055-059>063-142015-
Catahoula-Concordia-Madison MS-Hinds-Rankin-Claiborne-Copiah-
Simpson-Jefferson-Adams-Franklin MS-Lincoln-Lawrence-
306 PM CDT Sat Apr 13 2019

This hazardous weather outlook is for portions of northeast
Louisiana, central Mississippi, south central Mississippi, and
southwest Mississippi.

.DAY ONE...Tonight and Sunday

SEVERE THUNDERSTORMS
THREAT...Moderate
TIMING...The rest of this afternoon through tonight

FLOODING
THREAT...Limited
TIMING...The rest of this afternoon through tonight

NON-THUNDERSTORM WINDS
THREAT...Elevated
TIMING...The rest of this afternoon through tonight

A severe weather outbreak is likely Saturday afternoon into early
Sunday morning. Tornadoes, some of which could be strong,
widespread damaging winds up to 70mph, and golf ball to baseball
size hail are likely.

(https://www.weather.gov/images/jan/graphicast/1.png)

Heavy rainfall from multiple rounds of storms could lead to flash
flooding Saturday afternoon into early Sunday morning. 1-2" of
rain with locally higher amounts is expected.

(https://www.weather.gov/images/jan/graphicast/2.png)

A few downed trees and power lines are possible due to sustained
winds ranging from 25 to 30 mph and potential for wind gusts
around 40 mph. Travel will also be difficult for those in high
profile vehicles.

(https://www.weather.gov/images/jan/graphicast/3.png)

.DAYS TWO THROUGH SEVEN...Sunday night through Friday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region remainder
of the afternoon through tonight.

MSZ056>058-064>066-072>074-142015-
Smith-Jasper-Clarke-Jefferson Davis-Covington-Jones-Marion-Lamar-
Forrest-
306 PM CDT Sat Apr 13 2019

This hazardous weather outlook is for portions of central
Mississippi, east central Mississippi, south central Mississippi,
and southeast Mississippi.

.DAY ONE...Tonight and Sunday

SEVERE THUNDERSTORMS
THREAT...Enhanced
TIMING...The rest of this afternoon through tonight

FLOODING
THREAT...Limited
TIMING...The rest of this afternoon through tonight

NON-THUNDERSTORM WINDS
THREAT...Elevated
TIMING...The rest of this afternoon through tonight

A severe weather outbreak is likely Saturday afternoon into early
Sunday morning. Tornadoes, some of which could be strong,
widespread damaging winds up to 70mph, and golf ball to baseball
size hail are likely.

(https://www.weather.gov/images/jan/graphicast/1.png)

Heavy rainfall from multiple rounds of storms could lead to flash
flooding Saturday afternoon into early Sunday morning. 1-2" of
rain with locally higher amounts is expected.

(https://www.weather.gov/images/jan/graphicast/2.png)

A few downed trees and power lines are possible due to sustained
winds ranging from 25 to 30 mph and potential for wind gusts
around 40 mph. Travel will also be difficult for those in high
profile vehicles.

(https://www.weather.gov/images/jan/graphicast/3.png)

.DAYS TWO THROUGH SEVEN...Sunday night through Friday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region remainder
of the afternoon through tonight.

3

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
High...Significant severe thunderstorms and tornadoes are
 likely with strong or violent tornadoes possible.
Moderate...Significant severe thunderstorms and tornadoes are
 likely with strong tornadoes possible.
Enhanced...Severe thunderstorms are likely and tornadoes are
 possible.
Slight...Severe thunderstorms and tornadoes are possible.
Marginal...Isolated severe thunderstorms are possible.

*FLOODING*
Extreme...Widespread and significant flooding is likely.
Significant...Widespread flash flooding is likely
 and significant flooding is possible.
Elevated...Areas of flash flooding likely.
Limited...Localized flash flooding is possible.

*NON-THUNDERSTORM WINDS*
Significant...Scattered downed trees and power lines are likely
 due to sustained winds over 35 mph and potential wind gusts
 greater than 50 mph.
Elevated...A few downed trees and power lines are possible due
 to sustained winds ranging from 25 to 35 mph and potential for
 wind gusts over 40 mph. Travel will also be difficult for those
 in high profile vehicles.
Limited...Weak trees and limbs may break and fall due to
 sustained winds up to 25 mph and wind gusts around 35 mph.
 High profile vehicles could also be affected.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   https://www.weather.gov/jan/safe
Latest Weather Briefing...
   https://www.weather.gov/jan/weather_briefing

Find NWS JAN on Facebook...
   https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   https://www.youtube.com/user/NWSJacksonMiss

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

Storm Prediction Center (SPC)...
   https://www.spc.noaa.gov/
Meso Analysis...
   https://www.spc.noaa.gov/exper/mesoanalysis/
Day 1 through 3 Outlooks...
   https://www.spc.noaa.gov/products/outlook/
Storm Reports...
   https://www.spc.noaa.gov/climo/online/
...ADDITIONAL URLS FOR FLOODING ISSUES...

Current Watches and Warnings...
   https://www.weather.gov/jan/safe_HeavyRain

Observed Precipitation Images...
   https://www.weather.gov/jan/precipmaps

River Forecast Center...
   https://www.weather.gov/lmrfc/
Significant River Flood Outlook...
   https://www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html
Day 1 through 3 Excessive Rainfall...
   https://www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml
Excessive Rainfall Discussion...
   https://www.wpc.ncep.noaa.gov/discussions/qpferd.html
Day 1 through 7 QPF...
   https://www.wpc.ncep.noaa.gov/qpf/qpf2.shtml
QPF Discussion...
   https://www.wpc.ncep.noaa.gov/discussions/qpfpfd.html

In the hours before

Local storm report, Apr 13, 8:39 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
839 PM CDT SAT APR 13 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     FLASH FLOOD      CROSSETT                33.13N 91.96W
04/13/2019                   ASHLEY             AR   EMERGENCY MNGR

            FLOODING IN HOUSES AND ROADS IN SEVERAL
            SPOTS.

&&

TP
Local storm report, Apr 13, 8:41 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
841 PM CDT SAT APR 13 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0833 PM     NON-TSTM WND DMG 2 ENE QUITMAN           32.06N 88.69W
04/13/2019                   CLARKE             MS   EMERGENCY MNGR

            TREE DOWN BLOCKING ROAD NEAR HWY 18 EAST OF
            QUITMAN, MS. VEHICLES HAVE STRUCK THE TREE.

&&

TP
Local storm report, Apr 13, 8:46 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
846 PM CDT SAT APR 13 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0827 PM     FLASH FLOOD      2 NNE LE FLEURS BLUFF   32.36N 90.14W
04/13/2019                   HINDS              MS   NWS EMPLOYEE

            RIDGEWOOD AT NORTHSIDE DR. ARE FLOODED AND
            IMPASSABLE. THERE IS ALSO A REPORT OF A TREE
            DOWN SOUTH OF NORTHSIDE DR. AND RIDGEWOOD.

&&
Local storm report, Apr 13, 8:49 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
849 PM CDT SAT APR 13 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0844 PM     FLASH FLOOD      1 N PEARL               32.29N 90.13W
04/13/2019                   RANKIN             MS   AMATEUR RADIO

            FLOODING OCCURRED ON GULF LINE ROAD AND N.
            BIERDEMAN ROAD IN PEARL. WATER WAS ABOUT
            FOUR TO FIVE INCHES DEEP.

&&

JC
Local storm report, Apr 13, 9:00 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
900 PM CDT SAT APR 13 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0855 PM     FLASH FLOOD      4 N BRANDON             32.32N 89.98W
04/13/2019                   RANKIN             MS   AMATEUR RADIO

            FLOODING OCCURRED ON HIGHWAY 471 NEAR MARTIN
            CIRCLE.

&&

JC
Local storm report, Apr 13, 9:04 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
904 PM CDT SAT APR 13 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     TSTM WND DMG     1 NNW RAYVILLE          32.48N 91.76W
04/13/2019                   RICHLAND           LA   EMERGENCY MNGR

            A COUPLE OF TREES DOWN.

&&

TP

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 13, 7:06 PM CDTSpecial Weather StatementJANAttala24 min
Apr 13, 7:06 PM CDTSevere Thunderstorm WarningJANIssaquena, Warren54 min
Apr 13, 7:09 PM CDTFlash Flood WarningJANHinds, Rankin2 hr
Apr 13, 7:13 PM CDTSevere Thunderstorm WarningJANAttala, Leake, Madison47 min
Apr 13, 7:18 PM CDTFlash Flood WarningJANAttala, Holmes, Leake117 min
Apr 13, 7:22 PM CDTSevere Thunderstorm WarningJANCopiah, Hinds, Rankin, Simpson83 min
Apr 13, 7:25 PM CDTSevere Thunderstorm WarningJANClaiborne, Hinds, Warren33 min
Apr 13, 7:37 PM CDTTornado WarningJANAttala, Leake38 min
Apr 13, 8:08 PM CDTSevere Thunderstorm WarningJANAttala, Choctaw, Oktibbeha, Winston37 min
Apr 13, 8:17 PM CDTTornado WarningJANAttala, Choctaw28 min
Apr 13, 8:32 PM CDTTornado WarningJANCovington, Jefferson Davis, Lamar, Lawrence, Marion58 min
Apr 13, 8:40 PM CDTSevere Thunderstorm WarningJANChoctaw, Clay, Oktibbeha, Webster58 min
Apr 13, 8:42 PM CDTTornado WarningJANChoctaw, Webster33 min
Apr 13, 8:47 PM CDTSevere Thunderstorm WarningJANSimpson, Smith45 min
Apr 13, 8:56 PM CDTTornado WarningJANChoctaw, Clay, Oktibbeha, Webster43 min
Apr 13, 9:14 PM CDTFlash Flood WarningJANAttala, Holmes, Leake3 hr
Apr 13, 9:26 PM CDTTornado WarningJANCovington, Jasper, Jones, Smith45 min
Apr 13, 9:32 PM CDTFlash Flood WarningJANLeake, Scott, Simpson, Smith3 hr
Apr 13, 9:38 PM CDTSevere Thunderstorm WarningJANChoctaw, Clay, Lowndes, Noxubee, Oktibbeha, Winston82 min
Apr 13, 9:56 PM CDTTornado WarningJANOktibbeha, Winston49 min
Apr 13, 10:04 PM CDTSevere Thunderstorm WarningJANNeshoba, Newton41 min
Apr 13, 10:15 PM CDTSevere Thunderstorm WarningJANCovington, Forrest, Jasper, Jones, Lamar, Smith60 min
Apr 13, 10:23 PM CDTTornado WarningJANClarke, Jasper, Lauderdale67 min
Apr 13, 10:26 PM CDTTornado Warning Tornado observedJANClay34 min
Apr 13, 10:49 PM CDTFlash Flood WarningJANClay, Lowndes, Oktibbeha116 min
Apr 13, 10:50 PM CDTSevere Thunderstorm WarningJANClay, Lowndes40 min
Apr 13, 11:08 PM CDTTornado WarningJANClarke, Jasper, Jones, Lauderdale67 min
Apr 13, 11:18 PM CDTTornado WarningJANKemper27 min
Apr 13, 11:21 PM CDTTornado WarningJANLowndes, Noxubee24 min
Apr 14, 1:28 AM CDTAreal Flood WarningJANClay, Oktibbeha12 hr
Apr 14, 3:25 AM CDTSpecial Weather StatementJANClarke35 min
Apr 14, 10:26 AM CDTRiver Flood WarningJANAttala59 hr
Apr 14, 10:26 AM CDTRiver Flood WarningJANHinds, Rankin8 days
Apr 14, 10:39 AM CDTRiver Flood WarningJANMarion21 days
Apr 14, 10:43 AM CDTRiver Flood WarningJANJones24 hr
Apr 14, 10:45 AM CDTRiver Flood WarningJANClarke59 hr
Apr 14, 11:49 AM CDTRiver Flood WarningJANBolivar, Washington9 hr

Nearby

Flash Flood Warnings in Mississippi, 2019Every flash flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.